Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 5, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Apr 9, 2001, 10:12 PM CDT for Iroquois County, Illinois; Benton County, Newton County, Indiana. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 9, 2001, 10:12 PM CDT (03:12 UTC)
- Expired
- Apr 9, 2001, 10:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
Counties Iroquois County, IL, Benton County, IN, Newton County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 10:18 PM CDT | Hail 0.75 | Cissna Park, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 6:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1891 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2017 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:30 PM CDT, 7 hours 42 minutes earlier.
Area forecast discussion, Apr 9, 2:30 PM CDT, 7 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 230 PM CDT MON APR 9 2001 MIDDAY ANALYSIS MAINTAINING WARM FNT SOMEWHERE BETWEEN SRN COUNTIES OF CWA TO I-80. NOT MUCH MORE ACTIVITY OCCURRING SINCE LAST WAVES LATE THIS MRNG. SCALLOPED CU IN ERN IA SUSPICIOUS LOOKING AMID SOME LEFTOVER OUTFLOW BOUNDARIES. COOLING NELY WINDS KEEPING SFC LVL STABLE SO MAIN CONCERN IS EITHER ALONG FRONTAL BOUNDARY OR A WAVE ALOFT RIPPLING THRU. THIS LATTER IS APPARENTLY WHAT MODELS ARE FISHING FOR LATE TONIGHT AS A WEAK MID LVL TROF RIPPLES AROUND THE 7H RIDGE. THIS THREAT NOT MUCH MORE THAN 30% AND AM DEBATING WHETHER THAT MUCH. LATEST SWOMCD IS PRETTY SURE THERE WILL BE DEVELOPMENT ALONG WRM FNTL BOUNDARY LATE THIS AFTN INTO THIS EVENING. SO DIFFICULT TO LEAVE OUT POP ERY TNGT. THE BEST LIFT FOR PCPN DEVELOPMENT ON MODELS SEEMS TO BE CONFINED TO SOUTH OF PIA. HOWEVER INITIAL PLACEMENT OF WARM FNT ON MODELS SEEMS A LITTLE TOO SOUTH AND WONDER IF IT IS WISER TO CONSIDER POSSIBILITY OF THUNDER FURTHER NORTH THAN MODELS. NOW ABOUT CLDS AND VSBY. PLENTY OF LOW CLOUD COVER SPREADING SOUTH FROM WISCONSIN AND LAKE MICH...NOT TO MENTION IOWA. WITH NERLY WINDS OVER MOST OF CWA (NORTH OF WARM FNT) ...APPEARS SKY SHUD BE CLDY OR BECOMING CLDY WITH SOME FOGGY CONDITIONS DEVELOPING. CANNOT DIRECTLY SAY WEATHER VSBY GOING BELOW 1/4 MI FOR ADVISORY CRITERIA...BUT SHUD BE ENOUGH TO MENTION IN FORECAST. THEN CONTINUED CLDY TUESDAY. FOR CWA SOUTH OF FNT...WILL GO FOR PTCLDY TONIGHT AND TUESDAY. LOW IN PLAINS DRIVES NE TUESDAY AND PUSHES FRONT THRU NRN IL TUESDAY NIGHT AND CONTINUES TO DEEPEN. POPS SHOULD INCREASE OVER ALL CWA TUESDAY NIGHT WITH PLENTY OF SHOWER/TSTM ACTIVITY WED INTO WED NGT. DRY SLOTTING LATE WED NGT AND THURSDAY SPELLS DRY BUT CONTINUED DEEPENING OF LOW AS IT PUSHES NE INTO MN THURS LOOK STRANGELY FAMILIAR TO SATURDAY. THUS WINDS ON THE INCREASE BUT NOT AS STRONG AS SATURDAY WITH BOUNTIFUL SUNSHINE. PASSING SYSTEM TO OUR SOUTH ON FRIDAY MAY SPREAD ANOTHER RISK OF SHOWERS TO THE AREA BUT DRYING AGAIN IN TIME FOR THE WEEKEND AS HIGH PRESSURE BUILDS INTO MS VLY. TEMPS SHOULD BE IN MIDDLE@ 40S TNGT WITH HIGHS AROUND 50 LAKESIDE TO ONLY 60 TO 65 INLAND...WITH TEMPS 70 TO 75 SOUTH OF FNT. .CHI...NONE BRUMER
In the hours before
Special weather statement, Apr 9, 7:45 PM CDT, 2 hours 27 minutes before
ILZ019-100115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 745 PM CDT MON APR 9 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT... AT 740 PM...A STRONG THUNDERSTORM WAS 10 MILES WEST OF PERU MOVING EAST AT 35 MPH. SMALL HAIL WAS REPORTED FROM THIS STORM. LA SALLE...PERU AND OTTAWA ARE IN THE PATH OF THIS STORM. PEOPLE IN THESE AREAS SHOULD BE ALERT AND BE READY TO HEAD TO A PLACE OF SAFETY IF A WARNING IS ISSUED OR THREATENING WEATHER IS OBSERVED.
Local storm report, Apr 9, 9:06 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO, IL
906 PM CDT MON APR 9 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM 3S STREATOR IL FUNNEL CLOUD
04/09/01 LA SALLE
0800 PM YORKVILLE IL .75 INCH HAIL
04/09/01 KENDALL 1/2 TO 3/4
0755 PM YORKVILLE IL FUNNEL CLOUD
04/09/01 KENDALL
REPORTED BY PUBLICSpecial weather statement, Apr 9, 9:16 PM CDT, 56 minutes before
ILZ019-021-023-100316- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 916 PM CDT MON APR 9 2001 SEVERE THUNDERSTORM WATCH 111 HAS BEEN CANCELLED FOR LA SALLE ...GRUNDY AND KANKAKEE COUNTIES. THE WATCH CONTINUES IN EFFECT UNTIL MIDNIGHT FOR LIVINGSTON...FORD AND IROQUOIS COUNTIES IN NORTHEAST AND EAST CENTRAL ILLINOIS...AND IN NEWTON...JASPER AND BENTON COUNTIES IN NORTHWEST INDIANA.
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:01 PM CDT | Tornado Warning | LOT | LaSalle, Livingston | 29 min |
| Apr 9, 7:29 PM CDT | Tornado Warning | LOT | Livingston | 31 min |
| Apr 10, 12:54 AM CDT | Severe Thunderstorm Warning | LOT | Livingston | 36 min |
| Apr 9, 9:48 PM CDT | Severe Thunderstorm Warning | LOT | Benton, Jasper, Newton | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.